MAUDE Adverse Event Report: COOK INC ARNDT ENDOBRONCHIAL BLOCKER SET; CBI TUBE, TRACHEAL/BRONCHIAL

COOK INC ARNDT ENDOBRONCHIAL BLOCKER SET; CBI TUBE, TRACHEAL/BRONCHIAL
Model Number N/A
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Pma/510(k) #: k160542.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported a patient required a arndt endobronchial blocker set for an unknown procedure.It was noted that when the user inflated the balloon to verify the device function prior to patient contact, the balloon inflated in a deformed shape.They stated only "one side/half of the balloon could be inflated." another similar device was used instead to complete the procedure.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional, relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: (b)(6) hospital (japan) informed cook that on (b)(6) 2022 the balloon in a c-aebs-5.0-65-sph (arndt endobronchial blocker set) from lot 14326913 was only inflating on one side.The user inflated the balloon to verify device function prior to patient contact.It was noticed that the balloon inflated in a deformed shape where only half the balloon could be inflated.Another device was used to complete the procedure.It was reported that there were no adverse effects to the patient due to this incident.Reviews of documentation including the complaint history, device history record (dhr), quality control, manufacturing instructions (mi), and instructions for use (ifu), as well as a visual inspection, functional test, and dimensional verification of the returned device, were conducted during the investigation.The customer returned an arndt endobronchial blocker and provided device photos to cook for investigation.The physical/visual examination of the returned device and supplied photos showed: one prior to use device with no visible damage.Upon functional testing, the balloon inflated without difficulty; however, only one side of the balloon expanded.Dimensional verification of the balloon¿s outside diameter (od) confirm it is within specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution a review of the dhr for the reported complaint device lot revealed one related non-conformance for ¿balloon damage¿ in which two devices were scrapped.A database search did not identify any other events associated with the reported device lot.Based on the available information, cook has concluded that the device was manufactured to specification and that there is no evidence suggesting nonconforming product exists either in house or in field.Cook also reviewed product labeling.The product ifu, c_t_aebs_rev6 ¿arndt endobronchial blocker set,¿ provides the following information to the user related to the reported failure mode: precautions ¿inflate balloon initially under direct vision to ensure correct position and placement.¿ instructions for use ¿1.Fully deflate the balloon on the endobronchial blocker.¿ based on the available information, inspection of the returned device, and the results of the investigation, cook determined the root cause for this event is customer dissatisfaction.There is no issue with the device and the product meets manufacturing specifications.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ARNDT ENDOBRONCHIAL BLOCKER SET
Common Device Name
CBI TUBE, TRACHEAL/BRONCHIAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key14737023
Report Number1820334-2022-01085
Device Sequence Number19399182
Product Code CBI
UDI-Device Identifier00827002132801
UDI-Public(01)00827002132801(17)241103(10)14326913
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/03/2024
Device Model NumberN/A
Device Catalogue NumberC-AEBS-5.0-65-SPH
Device Lot Number14326913
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/16/2022
Supplement Date Received by Manufacturer06/21/2022
01/16/2023
02/15/2023
Initial Report FDA Received Date06/17/2022
Supplement Report FDA Received Date07/01/2022
02/08/2023
02/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age7 YR
Patient SexMale
Patient Weight18 KG